Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 104, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 22, 2007, 9:10 PM CDT for Marshall County, Illinois. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2007, 9:10 PM CDT (02:10 UTC)
- Expired
- Aug 22, 2007, 9:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Marshall County, IL
The radar
The Lincoln radar (KILX), 95 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1568 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1750 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 230210
SVRILX
ILC123-230245-
/O.NEW.KILX.SV.W.0104.070823T0210Z-070823T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
910 PM CDT WED AUG 22 2007
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MARSHALL COUNTY IN CENTRAL ILLINOIS...
* UNTIL 945 PM CDT.
* AT 910 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF
VARNA...OR ABOUT 4 MILES SOUTH OF LACON...AND WAS MOVING EAST AT 35
MPH.
* LOCATIONS IMPACTED INCLUDE...
VARNA...
TOLUCA...
THIS INCLUDES INTERSTATE 39 BETWEEN MILE MARKERS 30 AND 41.
IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING
WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY
AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4100 8944 4093 8940 4093 8906 4111 8907
4107 8930
$$
MILLER2 follow-up statements
000 WWUS53 KILX 230231 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 931 PM CDT WED AUG 22 2007 ILC123-230245- /O.CON.KILX.SV.W.0104.000000T0000Z-070823T0245Z/ MARSHALL- 931 PM CDT WED AUG 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR EASTERN MARSHALL COUNTY... AT 928 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 3 MILES EAST OF VARNA... MOVING NORTHEAST AT 25 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... TOLUCA... WENONA... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4106 8925 4096 8923 4097 8906 4111 8907 $$ MILLER
000 WWUS53 KILX 230245 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 944 PM CDT WED AUG 22 2007 ILC123-230254- /O.EXP.KILX.SV.W.0104.000000T0000Z-070823T0245Z/ MARSHALL- 944 PM CDT WED AUG 22 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARSHALL COUNTY EXPIRES AT 945 PM CDT... AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4106 8925 4096 8923 4097 8906 4111 8907 $$ MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 9:04 PM CDT, 6 minutes earlier.
Area forecast discussion, Aug 22, 9:04 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 904 PM CDT WED AUG 22 2007 .DISCUSSION... ISSUED 857 PM CDT WED AUG 22 2007 EVENING THUNDERSTORMS HAVE ERUPTED IN THE PEORIA METRO AREA AND IN LOCATIONS NORTH OF I-74. NUMEROUS LOW LEVEL BOUNDARIES...PLENTY OF INSTABILITY AND IN INCREASE IN THE LOW LEVEL JET HAVE RESULTED IN THE DEVELOPMENT OF THESE STORMS. THE SOUTHWARD EXTENT OF THESE STORMS WILL BE LIMITED DUE TO A STRONG MID LEVEL CAP ACROSS MUCH OF CENTRAL IL. ADDITIONAL T-STORMS IN FAR NE MISSOURI AND WEST CENT IL WILL AFFECT NW PARTS OF FORECAST AREA...FROM GALESBURG TO CANTON. AS A RESULT...WILL KEEP THE SCATTERED T-STORMS IN THE FORECAST FOR AREAS ROUGHLY NORTH OF A RUSHVILLE-BLOOMINGTON LINE TONIGHT. THE REST OF THE AREA WILL BE PARTLY CLOUDY AND HUMID WITH LOWS IN THE MID 70S. THESE MINOR TWEAKS TO FORECAST WILL BE FORTHCOMING. MILLER && .AVIATION... ISSUED 607 PM CDT WED AUG 22 2007 EXPECT THE WINDS TO GRADUALLY DECREASE AND SHIFT MORE TO SOUTH OVERNIGHT AS INVERSION SETS IN AND THEN BACK TO SOUTHWEST AS MIXING WORKS TO SURFACE. CI DEBRIS EXPECTED FROM STORM CLUSTERS TO WEST WITH CU DEVELOPMENT EXPECTED DURING DAY TOMORROW...MUCH AS TODAY. DUE TO BOUNDARY EXPECTED TO REMAIN OFF TO THE WEST THROUGH PERIOD...WILL NOT PUT IN PCPN FOR THIS PERIOD. GOETSCH && .PREV DISCUSSION... ISSUED 230 PM CDT WED AUG 22 2007 18Z SURFACE MAP SHOWS SOUTHWEST FLOW PUSHING TEMPERATURES WELL INTO THE 90S AGAIN ACROSS CENTRAL AND SOUTHEAST ILLINOIS...WITH LAWRENCEVILLE AT 98F AT 2 PM. DEWPOINTS IN THE MID 60S TO LOWER 70S WERE RESULTING IN HEAT INDEX VALUES NEAR 100. FRONTAL BOUNDARIES REMAIN WELL NORTH ACROSS WISCONSIN AND IOWA. LATEST RADAR MOSAIC SHOWING SCATTERED THUNDERSTORMS FIRING ACROSS CENTRAL AND NORTHERN MISSOURI...AS WELL AS IN SOUTHWEST MISSOURI NEAR LAWRENCEVILLE. ISSUES OF THE DAY WILL BE THE HEAT/HUMIDITY OVER THE NEXT COUPLE OF DAYS...FRONTAL PASSAGE FRIDAY NIGHT/SATURDAY...AND NEXT SYSTEM AROUND THE MIDDLE OF NEXT WEEK. MAINLY FOLLOWED GFS PATTERNS FOR THE FORECAST. SHORT TERM...TONIGHT THROUGH FRIDAY... PARADE OF MCSS EXPECTED TO CONTINUE TRACKING FROM IOWA INTO WISCONSIN THE NEXT COUPLE OF NIGHTS. SOUTHERN FRINGES OF THESE SYSTEMS ARE EXPECTED TO LARGELY STAY NORTH OF THE ILX CWA. SOME LOW POPS WERE KEPT ACROSS THE FAR NORTH TO ACCOUNT FOR THIS TONIGHT...AND WERE ADDED WEST OF I-55 FOR THIS EVENING UNTIL THE ISOLATED STORMS DIMINISH TOWARD SUNSET. SOUTH-SOUTHWEST WINDS TO CONTINUE TO BRING MORE HOT AIR INTO THE AREA THE NEXT COUPLE DAYS. HIGHS IN THE UPPER 90S ARE LIKELY ALONG AND SOUTH OF I-72 ON THURSDAY...AND SOUTH OF I-70 INTO FRIDAY AS WELL. TEMPERATURES NEAR 100 LIKELY ACROSS THE SOUTHEAST COUNTIES...WHERE DRY CONDITIONS HAVE BEEN PREVAILING. EXPECT ENOUGH MIXING TO DROP DEWPOINTS INTO THE UPPER 60S ON THURSDAY...WHICH SHOULD KEEP THE HEAT INDEX VALUES JUST BELOW ADVISORY CRITERIA. FRONTAL BOUNDARY EXPECTED TO MAKE A SOUTHWARD PUSH THURSDAY NIGHT AND FRIDAY...AS LOW PRESSURE RIDES NORTHEAST ALONG THE BOUNDARY TO NEAR MILWAUKEE BY FRIDAY EVENING. FRIDAY EXPECTED TO LARGELY REMAIN DRY OVER OUR AREA...BUT STORMS EXPECTED TO BEGIN SPREADING ACROSS AREAS WEST OF THE ILLINOIS RIVER DURING THE AFTERNOON...WITH RAIN CHANCES INCREASING DURING FRIDAY NIGHT. SPC CONVECTIVE OUTLOOK HAS NORTHWEST HALF OF CWA IN SLIGHT RISK OF SEVERE DURING THIS PERIOD... DUE TO LARGE HAIL AND HIGH WIND THREATS. LONG TERM...SATURDAY THROUGH WEDNESDAY... COLD FRONT EXPECTED TO PUSH THROUGH THE CWA EARLY SATURDAY. KEPT SHOWERS AND THUNDERSTORMS GOING THROUGH THE DAY...WITH THE THREAT ENDING FROM NORTHWEST TO SOUTHEAST BY LATE AFTERNOON. HIGH PRESSURE BEHIND THE FRONT TO DRIFT EASTWARD ACROSS THE LOWER GREAT LAKES REGION. WARMING TREND EXPECTED TO BEGIN AGAIN BY MONDAY...AS WIND FLOW TURNS MORE SOUTHERLY. NEXT STORM SYSTEM TO SLOWLY MOVE OUT OF THE PLAINS...AND SHOULD BE JUST NORTHWEST OF ILLINOIS BY WEDNESDAY MORNING. MODELS TRENDING A BIT SLOWER WITH THIS SYSTEM THAN PREVIOUS RUNS. EXPECT THE MEASURABLE RAIN CHANCES TO PRIMARILY BE JUST BEYOND THE FORECAST PERIOD. GEELHART/GOETSCH && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 22, 2:40 PM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 240 PM CDT WED AUG 22 2007 ILZ040>057-061>063-066>068-071>073-231100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MASON- MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCHUYLER-SCOTT- SHELBY-VERMILION- 240 PM CDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT HOT AND HUMID WEATHER WILL BE A CONCERN THIS AFTERNOON. TEMPERATURES IN THE 90S COMBINED WITH HIGH HUMIDITY WILL PRODUCE AFTERNOON HEAT INDICES OF 100 TO 105. PERSONS WHO MUST BE OUTSIDE SHOULD DRINK PLENTY OF FLUIDS AND TAKE FREQUENT BREAKS...TO AVOID GETTING DEHYDRATED. DO NOT LEAVE CHILDREN AND PETS UNATTENDED IN PARKED VEHICLES. AN ISOLATED THUNDERSTORM IS POSSIBLE UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HOT AND HUMID WEATHER WILL CONTINUE FOR THURSDAY AND FRIDAY...WITH AFTERNOON HEAT INDICES OF 100 TO 105. A CHANCE OF THUNDERSTORMS WILL RETURN TO THE AREA FOR FRIDAY NIGHT AND SATURDAY AS A COLD FRONT PUSHES THROUGH THE AREA. CURRENTLY IT IS TOO SOON TO TELL IF ANY OF THESE STORMS WILL BECOME SEVERE. HOWEVER...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ027>031-036>038-231100- FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 240 PM CDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT HOT AND HUMID WEATHER WILL BE A CONCERN THIS AFTERNOON. TEMPERATURES IN THE 90S COMBINED WITH HIGH HUMIDITY WILL PRODUCE AFTERNOON HEAT INDICES OF 100 TO 105. PERSONS WHO MUST BE OUTSIDE SHOULD DRINK PLENTY OF FLUIDS AND TAKE FREQUENT BREAKS...TO AVOID GETTING DEHYDRATED. DO NOT LEAVE CHILDREN AND PETS UNATTENDED IN PARKED VEHICLES. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HOT AND HUMID WEATHER WILL CONTINUE ON THURSDAY AND FRIDAY...WITH AFTERNOON HEAT INDICES BETWEEN 95 AND 100. THERE WILL BE A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY... WITH A BETTER CHANCE THURSDAY NIGHT THROUGH FRIDAY NIGHT AS A COLD FRONT DROPS THROUGH THE AREA FRIDAY NIGHT. CURRENTLY IT IS TOO SOON TO TELL IF ANY OF THESE STORMS WILL BECOME SEVERE. HOWEVER...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. KH/AUTEN
In the hours before
Local storm report, Aug 22, 8:45 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
845 PM CDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM DOWNBURST PEKIN 40.57N 89.63W
08/22/2007 TAZEWELL IL EMERGENCY MNGR
NUMEROUS TREES DOWN IN THE CITY OF PEKIN FROM A DOWNBURST
WIND.
&&
MILLERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 12:58 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria, Stark | 47 min |
| Aug 23, 1:41 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Marshall, Peoria, Stark, Woodford | 49 min |
| Aug 23, 1:52 PM CDT | Tornado Warning | ILX | Stark | 9 min |
| Aug 23, 2:26 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 35 min |
| Aug 23, 3:21 PM CDT | Flash Flood Watch | ILX | Fulton, Knox, McLean, Marshall, Peoria, Stark and 2 more | 37 hr |
| Aug 23, 6:21 PM CDT | Severe Thunderstorm Warning | ILX | Stark | 39 min |
| Aug 23, 6:40 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Stark | 50 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.